Hail, Monona
- When
- July 25, 1:47 AM CST
- Where
- Monona County, Blencoe
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.933, -96.083
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 25, 1:45 AM CST, 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 245 AM CDT THU JUL 25 2002 FORECAST CONCERNS CONT AROUND PRECIP CHANCES AND TEMPS. SYNOPSIS...ONGING CONVECTION SPREADING ALONG OUTFLOW BOUNDARY AIDED BY STRONG SWRLY LLJ. STORMS REACHING SVR LIMITS SO DISCUSSION WL BE BRIEF. LATEST SFC ANALYSIS SHOWS AREA OF LO PRES CENTERED OVR CNTL NEB/CNTL SD. WARM FNT EXTENDED FM CNTRL NEB TO JUST N OF OMA. FORECAST...CONSIDERING WMFNT POSITION...HAVE RAISED TEMPS SLIGHTLY FOR TDY. FNT WL SIT ACROSS NEB/KS BORDER TONIGHT. GOOD LIFT INDICATED ALONG FNT WITH AREA UNDER RIGHT REAR QUAD OF UPPER JET. INSTABILITY HIGH SO WL GO WITH 30 POPS SRN ZONES AND TAPER TO 20 NWD. WL CONT POPS INTO FRI & FRI NIGHT AS FNTL BOUNDARY MOVES NWD AND FAST MOVING SHORTWAVE PASS THROUGH THE AREA. OMEGA FIELDS LOOK GOOD SO WL KEEP CHANCE POPS GOING. FOR THE MOST PART...REMAINS AN UNSETTLED PATTERN. FEW MINOR TWEEKS TO EXTENDED. .OMA...NONE. GRIFFIS
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-251000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1230 PM CDT WED JUL 24 2002 STORM SPOTTER ACTIVATION SHOULD NO LONGER BE NEEDED EARLY THIS MORNING OVER EASTERN NEBRASKA OR SOUTHWEST IOWA. A LARGE AREA OF SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO TRACK TO THE SOUTHEAST EARLY THIS MORNING THROUGH PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA...HOWEVER THE THREAT OF SEVERE WEATHER IS LOW. THERE MAY BE ENOUGH WIND SHEAR FOR A FEW SUPERCELLS...WHICH COULD PRODUCE SOME GUSTY WINDS AND HAIL...BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATIC INFORMATION IS AVAILABLE ON THE INTERNET AT WWW.CRH.NOAA.GOV/OAX OR AT WEATHER.GOV (LOWER CASE). DDN
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-251000- HAZARDOUS WEATHER OUTLOOK...CORRECTED ISSUANCE TIME NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 115 AM CDT THU JUL 25 2002 STORM SPOTTER ACTIVATION SHOULD NOT BE NEEDED EARLY THIS MORNING OVER EASTERN NEBRASKA OR SOUTHWEST IOWA. A LARGE AREA OF SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO TRACK TO THE SOUTHEAST EARLY THIS MORNING THROUGH PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA...HOWEVER THE THREAT OF SEVERE WEATHER IS LOW. THERE MAY BE ENOUGH WIND SHEAR FOR A FEW SUPERCELLS...WHICH COULD PRODUCE SOME GUSTY WINDS AND HAIL...BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATIC INFORMATION IS AVAILABLE ON THE INTERNET AT WWW.CRH.NOAA.GOV/OAX OR AT WEATHER.GOV (LOWER CASE). DDN
The Omaha radar (KOAX), 72 km away, was scanning. The volume nearest the first event began at 07:45 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2002Every state in 2002This day in weather historyWarnings in Iowa, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5309277.